MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a3b: unknown/ asked but not available.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens(iol) was explanted from patient's right eye due to patient experiencing refractive surprise.The patient's desire was plano but outcome resulted in a visual acuity of -1.25.The issue was first identified after t implanted/application of the lens and visual issues were observed the following day.The lens was fully inserted, removed and replaced with the same model lens with 22.0 diopter in a secondary procedure.Pre-op best spectacle corrected visual acuity (bscva) 20/30 and bscva post op 20/20.No other information is available.
 
Additional Manufacturer Narrative
Correction: in reviewing the initial mdr 3012236936-2025-0000359, it was noticed that the following "event description and clinical code" codes were inadvertently included; therefore, it is captured in this supplemental report.The following fields have been updated accordingly: the patient's desired refraction was plano, but the outcome resulted in a refractive error of approximately -1.25 d.The lens was fully inserted and subsequently removed.It was replaced with the same model lens, specifically diu300 +22.0 diopters, during a secondary procedure.Post-operative best corrected visual acuity (bscva) improved from 20/30 preoperatively to 20/20.Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: april 3, 2025.Section h-3: device evaluated by manufacturer: yes.Section h6: health effect - clinical code: 2138 - visual impairment.Device evaluation: visual inspection under magnification was performed on the suspect product and found the lens was cut in half and coated in viscoelastic residue.The lens was cleaned and inspected and damage on the edge of the lens was observed.No further evaluation was performed.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The other issues observed during the product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21370643
Report Number3012236936-2025-000035
Device Sequence Number8482390
Product Code MJP
UDI-Device Identifier05050474747210
UDI-Public(01)05050474747210(17)241109
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2024
Device Model NumberDIU225
Device Catalogue NumberDIU225U240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age76 YR
Patient SexFemale
Patient Weight104 KG
Patient EthnicityNon Hispanic
Patient RaceWhite